MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CURVED CIRCULAR STAPLER 29 MM; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CURVED CIRCULAR STAPLER 29 MM; STAPLE, IMPLANTABLE
Catalog Number CCS29
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot history records were reviewed and the manufacturing criteria were met prior to the release of the lot.
 
Event or Problem Description
It was reported that during the endoscopic low rectal resection, after fired, found only with good cut line, but the staples malformed.Suture was used to sew the wound.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Batch # m54h3u.Device evaluation: the analysis results found that the ccs29 device arrived and with no apparent damage.The breakaway washer was present and uncut and the device was fully loaded with staples, indicating that the device had not being fired.The device was tested for functionality with the returned washer and it fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident.The staple line was complete and the staples were noted to have the proper b-formed shape.The event described could not be confirmed as the device performed without any difficulties noted.The batch history record was reviewed and identified a defect/issue but was not related to the reported incident were found.In addition, no protocols or ncr related to the complaint, were found during the manufacturing process.

Brand Name
CURVED CIRCULAR STAPLER 29 MM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7189237
Report Number3005075853-2018-07338
Device Sequence Number1174505
Product Code GDW
UDI-Device Identifier20705036014062
UDI-Public20705036014062
Combination Product (Y/N)N
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2020
Device Catalogue NumberCCS29
Device Lot NumberM92133
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2018
Initial Date Received by Manufacturer 12/25/2017
Supplement Date Received by Manufacturer01/19/2018
Initial Report FDA Received Date01/15/2018
Supplement Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1